Radiation reaction recall following simvastatin therapy: a new observation
Related Experiment Video
Updated: Oct 13, 2026

Diffuse Optical Spectroscopy for the Quantitative Assessment of Acute Ionizing Radiation Induced Skin Toxicity Using a Mouse Model
Published on: May 27, 2016
1University of Missouri, Columbia, USA.
Abstract:
A 60-year-old woman was treated postoperatively for carcinoma of the gall bladder with a split course of radiotherapy. The tumour dose (TD) was 61.2 Gy in 34 fractions delivered by an anterior and two lateral wedge fields with 60Co; the Dmax was 70% of TD for the anterior field and 150% of the TD at the thin edge of the wedges. She also underwent 5-FU and leucovorin chemotherapy. No skin reaction was seen during radiotherapy or in 1 year of follow-up. A year after radiotherapy she was treated for hypercholesterolaemia by simvastatin. Within 2-3 days a severe skin and subcutaneous reaction developed in the lateral radiation fields but not in the anterior field. To our knowledge, recall of skin radiation reaction after simvastatin therapy has not been previously reported.
More Related Videos
Related Concept Videos
Biological Effects of Radiation
Lipid-Lowering Drugs: Statins and Miscellaneous Agents
Therapeutic Drug Monitoring: Affecting Factors
Drug toxicity: Idiosyncratic Reactions
Atherosclerosis III: Management
Atherosclerosis IV: Nursing Management

